Alert archive / Florida / Small Craft Advisories in 2013

Small Craft Advisory 59, NWS Key West, FL

December 18, 2013

NWS Key West, FL issued this small craft advisory at Dec 18, 2013, 12:58 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 18, 2013, 12:58 AM EST (05:58 UTC)
Expired
Dec 18, 2013, 5:00 AM EST
In force
4 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

255 
WHUS72 KKEY 180558
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1258 AM EST WED DEC 18 2013

GMZ033-034-042>044-052>055-072>075-181000-
/O.NEW.KKEY.SC.Y.0059.131218T0558Z-131218T1000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1258 AM EST WED DEC 18 2013

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS OF HAWK CHANNEL...THE STRAITS OF
FLORIDA...AND THE DEEP WATERS OF THE GULF OF MEXICO.

* WINDS AND WAVES...SUSTAINED NORTHEAST SURFACE WINDS WILL INCREASE
  TO NEAR 20 KNOTS OVERNIGHT TONIGHT. SEAS AS HIGH AS 7 FEET ARE
  EXPECTED IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
100 
WHUS72 KKEY 180936
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
436 AM EST WED DEC 18 2013

GMZ033-034-042>044-052>055-072>075-181045-
/O.EXP.KKEY.SC.Y.0059.000000T0000Z-131218T1000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
436 AM EST WED DEC 18 2013

...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS
MORNING...

WIND SPEEDS HAVE DECREASED BELOW SMALL CRAFT CRITERIA CONDITIONS.
SEAS OVER THE DEEP WATERS OF THE STRAITS OF FLORIDA ARE NOT EXPECTED
TO BE ABOVE 7 FEET TODAY. SMALL CRAFT ARE STILL ENCOURAGED TO
EXERCISE CAUTION WHEN VENTURING INTO THE WATERS TODAY. 

$$

MSB

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 17, 9:00 PM EST, 3 hours 58 minutes earlier.

Area forecast discussion, Dec 17, 9:00 PM EST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
900 PM EST TUE DEC 17 2013

.DISCUSSION...IN THE MID AND UPPER LEVELS...(700-200 MB)...LATEST
AVAILABLE IR IMAGERY OVERLAID WITH MODEL STREAMLINE ANALYSIS AS OF
800 PM DEPICT THE MAIN AXIS OF A DEEP POLAR TROUGH IS SITUATED
ACROSS THE CENTRAL AND EASTERN CONUS...WITH A NEAR 75 KNOT JET
MOVING ACROSS OLD MEXICO...THE GULF OF MEXICO...AND ACROSS THE
FLORIDA STRAITS.

AT THE SURFACE AND IN THE LOWER LEVELS...AS OF 800 PM...A NEAR 1030
MB HIGH IS SITUATED OVER OKLAHOMA....WITH A NEAR 1025 MB RIDGE
LOCKED IN ACROSS CENTRAL FLORIDA. A SURFACE FRONTAL BOUNDARY WAS
ANALYZED FROM THE CENTRAL BAHAMAS TO BISECT CENTRAL CUBA. THE 00Z
EVENING SOUNDING ILLUSTRATED A MOSTLY GENTLE NORTH THROUGH EAST FLOW
THROUGH THE FIRST 3000 FEET...WITH A 3 DEGREE C INVERSION IN THE 860
TO 810 MB LAYER...AND LIGHT SOUTHERLY WINDS BETWEEN 5000-10000 FEET
AGL WHICH IS SYMPTOMATIC OF SOME SLIGHT OVERRUNNING & MIDDLE LEVEL
MOISTURE...THOUGH THE OVERALL SOUNDING WAS MORE TYPICALLY DRY...WITH
TOTAL COLUMNAR PWAT AT 1.18 INCHES.

.CURRENTLY...LATEST AVAILABLE IR IMAGERY AND RADAR IMAGERY AS OF 800
PM DETECT MOSTLY CLOUDY SKIES ACROSS THE ISLANDS AND SURROUNDING
WATERS WITH ISOLATED LIGHT SHOWERS ACROSS THE OUTER STRAITS SOUTH OF
THE MIDDLE AND LOWER KEYS. TEMPERATURES OVER THE ISLANDS WERE IN THE
LOWER TO MID 70S WITH DEWPOINTS IN THE UPPER 60S. FEW C-MAN STATIONS
ALONG THE FLORIDA REEF ARE REGISTERING NORTHEAST WINDS NEAR 15 KNOTS
AND GUSTY...EXCEPT ONLY NORTHEAST AT LESS THAN 10 MPH ATTM ACROSS
THE ISLANDS.

.SHORT TERM...OVERNIGHT
THE NEAR 1030 MB HIGH OVER THE SOUTHERN PLAINS WILL SLIDE
EASTWARD...REACHING THE MIDDLE TENNESSEE VALLEY BY 12Z. AS SUCH...DO
EXPECT LOCAL GENTLE TO MODERATE WINDS TO INCREASE TO FRESH BREEZES
BY MIDNIGHT...WITH BREEZY CONDITIONS EXPECTED ACROSS ALL WATERS
AFTER MIDNIGHT. DO ANTICIPATE SOME SHOWERS TO DEVELOP JUST IN
ADVANCE OF THE WIND SURGE...BUT GIVEN THE OVERALL LACK IN LARGE
SCALE LIFT...WILL ADVERTISE JUST ISOLATED COVERAGE AT BEST. NORTH TO
NORTHEAST WINDS WILL ALLOW FOR LOWS TO FALL DOWN INTO THE UPPER
60S...NEAR NORMAL.

&&

.MARINE...
A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC AND GULF OF MEXICO TONIGHT FOR SUSTAINED NORTH TO
NORTHEAST SURFACE WINDS NEAR 20 KNOTS. SMALL CRAFT WILL NEED TO
EXERCISE CAUTION IN FLORIDA BAY FOR SUSTAINED WINDS BETWEEN 15 AND
20 KNOTS.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL AT BOTH THE KEY WEST AND
MARATHON TERMINALS OVERNIGHT. WINDS WILL INCREASE TO NORTHEAST AT
10-12 KNOTS WITH GUSTS OF 15 TO 20 KNOTS BY MORNING. VFR CEILINGS
AROUND FL050 ARE ALSO POSSIBLE.

&&

.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...IN 2006...1.07 INCHES OF RAIN
FELL AT KEY WEST INTERNATIONAL AIRPORT. THIS SET THE DAILY RECORD
FOR MAXIMUM RAINFALL MEASURED IN KEY WEST ON DECEMBER 17TH. RAINFALL
RECORDS AT KEY WEST DATE BACK TO 1871.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY FOR GMZ032>035-042>044-052>055-072>075.

&&

PUBLIC/MARINE/FIRE/DIGITAL...........FUTTERMAN
AVIATION/NOWCASTS....................DEVANAS
DATA ACQUISITION.....................PARKE

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Dec 17, 4:00 PM EST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
400 PM EST TUE DEC 17 2013

FLZ076>078-GMZ031>035-042>044-052>055-072>075-181100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD
SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND
BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO
THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE
OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS
OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE
20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS
20 TO 60 NM OUT-
400 PM EST TUE DEC 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF THE
ATLANTIC AND GULF OF MEXICO DUE TO SUSTAINED NORTH TO NORTHEAST
SURFACE WINDS INCREASING TO NEAR 20 KNOTS AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL
WATERS WEDNESDAY AND WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY WILL
LIKELY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS
THURSDAY THROUGH FRIDAY NIGHT. A SMALL CRAFT ADVISORY WILL LIKELY BE
REQUIRED FOR THE COASTAL WATERS OF THE ATLANTIC AND GULF OF MEXICO
SATURDAY. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL
KEYS COASTAL WATERS SATURDAY NIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR SUNDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BS

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 4:34 PM ESTSmall Craft AdvisoryKEY4 days

Nearby

Small Craft Advisories in Florida, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.